Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Asymptotic estimates of multi-dimensional stable densities and their applications


Author: Toshiro Watanabe
Journal: Trans. Amer. Math. Soc. 359 (2007), 2851-2879
MSC (2000): Primary 60E07, 60G52; Secondary 60G51, 60J45
DOI: https://doi.org/10.1090/S0002-9947-07-04152-9
Published electronically: January 26, 2007
MathSciNet review: 2286060
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The relation between the upper and lower asymptotic estimates of the density and the fractal dimensions on the sphere of the spectral measure for a multivariate stable distribution is discussed. In particular, the problem and the conjecture on the asymptotic estimates of multivariate stable densities in the work of Pruitt and Taylor in 1969 are solved. The proper asymptotic orders of the stable densities in the case where the spectral measure is absolutely continuous on the sphere, or discrete with the support being a finite set, or a mixture of such cases are obtained. Those results are applied to the moment of the last exit time from a ball and the Spitzer type limit theorem involving capacity for a multi-dimensional transient stable process.


References [Enhancements On Off] (What's this?)

  • 1. S. V. Arkhipov, The density function's asymptotic representation in the case of multidimensional strictly stable distributions, Lecture Notes in Math., 1412 (1987), 1-21, Springer-Verlag, Berlin. MR 1041341 (91e:60043)
  • 2. J. Bertoin, Lévy Processes, Cambridge Univ. Press, Cambridge, 1996. MR 1406564 (98e:60117)
  • 3. N. H. Bingham, C.M. Goldie and J.L. Teugels, Regular Variation, Cambridge University Press, Cambridge, 1987. MR 0898871 (88i:26004)
  • 4. R.M. Blumenthal and R.K. Getoor, Markov Processes and Potential Theory, Academic Press, New York, 1968. MR 0264757 (41:9348)
  • 5. T. Byczkowski, J.P. Nolan and B. Rajput, Approximation of multidimensional stable densities, J. Multivariate Anal. 46 (1993), 13-31. MR 1231241 (94f:60023)
  • 6. D. A. Dawson, L.G. Gorostiza and A. Wakolbinger, Occupation time fluctuations in branching systems, J. Theoret. Probab. 14 (2001), 729-796. MR 1860521 (2002h:60183)
  • 7. J. Dziubanski, Asymptotic behaviour of densities of stable semigroups of measures, Probab. Th. Rel. Fields 87 (1991), 459-467. MR 1085177 (92a:60025)
  • 8. R. K. Getoor, Some asymptotic formulas involving capacity, Zeit. Wahrsch. Verw. Gebiete 4 (1965), 248-252. MR 0190988 (32:8397)
  • 9. P. G\lowacki, Lipschitz continuity of densities of stable semigroups of measures, Colloq. Math. 66 (1993), 29-47. MR 1242643 (94k:43008)
  • 10. P. G\lowacki and W. Hebisch, Pointwise estimates for densities of stable semigroups of measures, Studia Math. 104 (1993), 243-258. MR 1220664 (95e:22016)
  • 11. J. Hawkes, Moments of last exit times, Mathematika 24 (1977), 266-269. MR 0488316 (58:7865)
  • 12. S. Hiraba, Asymptotic behaviour of densities of multi-dimensional stable distributions, Tsukuba J. Math. 18 (1994), 223-246. MR 1287843 (95g:60024)
  • 13. S. Hiraba, Asymptotic estimates for densities of multi-dimensional stable distributions, Tsukuba J. Math. 27 (2003), 261-287. MR 2025727 (2004i:62081)
  • 14. Y. Ishikawa, Density estimate in small time for jump processes with singular Lévy measures. Tohoku Math. J. 53 (2001), 183-202. MR 1829978 (2002g:60124)
  • 15. N. Jain and W.E. Pruitt, The range of random walk, Proc. Sixth. Berkeley Symp. Math. Statist. Probab., Vol.3, Univ. Calif. Press, Berkeley and Los Angeles, 1972, pp. 31-50. MR 0410936 (53:14677)
  • 16. S. Janson, Moments for first-passage and last-exit times, the minimum, and related quantities for random walks with positive drift, Adv. Appl. Probab. 18 (1986), 865-879. MR 0867090 (88b:60164)
  • 17. M. Kanter, Unimodality and dominance for symmetric random vectors, Trans. Amer. Math. Soc. 229 (1977), 65-85. MR 0445580 (56:3917)
  • 18. H. Kesten and R.A.Maller, Two renewal theorems for general random walks tending to infinity, Probab. Th. Rel. Fields 106 (1996), 1-38. MR 1408415 (97i:60113)
  • 19. J.-F. Le Gall, Sur une conjecture de M. Kac, Probab. Th. Rel. Fields 78 (1988), 389-402. MR 0949180 (89m:60195)
  • 20. P. Lévy, Théorie de l'Addition des Variables Aléatoires, Gauthier-Villars, Paris, 1937 (2 $ ^{\mathrm e}$ éd., 1954).
  • 21. P. Mattila, Geometry of Sets and Measures in Euclidean Spaces Fractals and rectifiability, Cambridge Univ. Press, Cambridge, 1995. MR 1333890 (96h:28006)
  • 22. J. Picard, Density in small time at accessible points for jump processes, Stochastic Process Appl. 67 (1997), 251-279. MR 1449834 (98f:60163)
  • 23. S. C. Port, Stable processes with drift on the line, Trans. Amer. Math. Soc. 313 (1989), 805-841. MR 0997680 (91c:60096)
  • 24. S. C. Port, Asymptotic expansions for the expected volume of a stable sausage, Ann. Probab. 18 (1990), 492-523. MR 1055417 (91h:60084)
  • 25. S. C. Port, Spitzer's formula involving capacity, Random Walks, Brownian Motion, and Interacting Particle Systems. A Festschrift in Honor of Frank Spitzer (ed. R. Durrett and H. Kesten), Birkhäuser, Boston, 1991, pp. 373-388. MR 1146459 (93a:60112)
  • 26. S. C. Port and C. J. Stone, Infinitely divisible processes and their potential theory, I and II, Ann. Inst. Fourier (Grenoble) 21 (1971), Fasc.2, 157-275 and Fasc.4, 179-265. MR 0346919 (49:11640)
  • 27. S. C. Port and R. A. Vitale, Positivity of stable densities, Proc. Amer. Math. Soc. 102 (1988), 1018-1023. MR 0934885 (89d:60026)
  • 28. W. E. Pruitt and S. J. Taylor, The potential kernel and hitting probabilities for the general stable process in $ R^N$, Trans. Amer. Math. Soc. 146 (1969), 299-321. MR 0250372 (40:3611)
  • 29. K. Sato, Criteria of weak and strong transience for Lévy processes, Probability Theory and Mathematical Statistics, Proc. Seventh Japan-Russia Symp. (ed. S.Watanabe et al.), World Scientific, Singapore, 1996, pp. 438-449. MR 1467961 (99c:60157)
  • 30. K. Sato, Time evolution of Lévy processes, Trends in Probability and Related Analysis, Proc. SAP'96 (ed. N.Kono and N.-R.Shieh), World Scientific, Singapore, 1997, pp. 35-82. MR 1616274 (99f:60135)
  • 31. K. Sato, Semi-stable processes and their extensions, Trends in Probability and Related Analysis, Proc. SAP'98 (ed. N.Kono and N.-R.Shieh), World Scientific, Singapore, 1999, pp. 129-145. MR 1819201 (2001m:60110)
  • 32. K. Sato, Lévy Processes and Infinitely Divisible Distributions, Cambridge Univ. Press, Cambridge, 1999. MR 1739520 (2003b:60064)
  • 33. K. Sato and T. Watanabe, Moments of last exit times for Lévy processes, Ann. Inst. Henri Poincaré, Probab. Statist., 40 (2004), 207-225. MR 2044816 (2005c:60054)
  • 34. K. Sato and T. Watanabe, Last exit times for transient semistable processes, Ann. Inst. Henri Poincaré, Probab. Statist., 41 (2005), 929-951. MR 2165258 (2006h:60081)
  • 35. M. J. Sharpe, Supports of convolution semigroups and densities, Probability Measures on Groups and Related Structures, XI (Oberwolfach, 1994), World Scientific, River Edge, NJ, 1995, pp. 364-369. MR 1414946 (98d:60015)
  • 36. F. Spitzer, Electrostatic capacity, heat flow, and Brownian motion, Zeit. Wahrsch. Verw. Gebiete 3 (1964), 110-121. MR 0172343 (30:2562)
  • 37. J. Takeuchi, Moments of the last exit times, Proc. Japan Acad. 43 (1967), 355-360. MR 0222961 (36:6011)
  • 38. S. J. Taylor, Sample path properties of a transient stable process, J. Math. Mech. 16 (1967), 1229-1246. MR 0208684 (34:8493)
  • 39. A. Tortrat, Le support des lois indéfiniment divisibles dans un groupe Abélien localemnet compact, Math. Z. 197 (1988), 231-250. MR 0923491 (89h:60016)
  • 40. T. Watanabe, The isoperimetric inequality for isotropic unimodal Lévy processes, Zeit. Wahrsch. Verw. Gebiete 63 (1983), 487-499. MR 0705619 (84m:60093)
  • 41. S.J. Wolfe, On the unimodality of multivariate symmetric distribution functions of class $ L$, J. Multivariate Analysis, 8 (1978), 141-145. MR 0482940 (58:2975)
  • 42. M. Yamazato, Unimodality of infinitely divisible distributions of class $ L$, Ann. Probab. 6 (1978), 523-531. MR 0482941 (58:2976)
  • 43. V. M. Zolotarev, One-Dimensional Stable Distributions, Amer. Math. Soc., Providence, RI. 1986. MR 0854867 (87k:60002)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 60E07, 60G52, 60G51, 60J45

Retrieve articles in all journals with MSC (2000): 60E07, 60G52, 60G51, 60J45


Additional Information

Toshiro Watanabe
Affiliation: Center for Mathematical Sciences, The University of Aizu, Aizu-Wakamatsu Fukushima, 965-8580 Japan
Email: t-watanb@u-aizu.ac.jp

DOI: https://doi.org/10.1090/S0002-9947-07-04152-9
Keywords: Stable density, spectral measure, transient L\'evy process, last exit time
Received by editor(s): September 13, 2004
Received by editor(s) in revised form: June 13, 2005
Published electronically: January 26, 2007
Dedicated: Dedicated to Minoru Motoo on his 77th birthday
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society